Q. My mother has cough and problem with breathing. Please advice.

Answered by
Dr. Hariharan V
and medically reviewed by iCliniq medical review team.
Published on Aug 27, 2015 and last reviewed on: Jan 25, 2019

Hello doctor,

For the last 15 days, my mother is facing problems while breathing due to the current weather condition here in our place. There is too much pollution, humid weather and it is also rainy season here. She was having cold earlier, but that has been treated. Right now she is having little cough and problems while breathing. She says she feels something choking while she breathes. She has been taking homeopathy medicines but it seems it is not working anymore for her. For now, she is taking 300 mg Deriphyllin to get the ease of that blockage, but it seems it is also not working for her. Due to this, she is not able to work or roam around. She is facing real difficulty in doing household work. Please advice.

Dr. Hariharan V

Diabetology General Medicine Internal Medicine Nutritionist
#

Hello Sir,

Welcome to icliniq.com.

Asthma has many triggers. They are cold weather, dust, mist, rain and as you said, pollution is also a cause.

Since her symptoms do not come down with Deriphyllin, I am suggesting the following. She needs one antibiotic to completely remove the pathogen. Also some medications to reduce cold and wheezing. Once her symptoms are reduced, we can start single-drug therapy for a month to prevent wheezing coming back again.

  1. Tablet Mahacef Plus (Cefixime 200mg and Ofloxacin 200mg) 1--0--1 (twice daily) after food.
  2. Tablet Hicet (Cetirizine) 1--0--1 (twice daily) after food.
  3. Tablet Deriphyllin Retard 300 mg 1--0--1 (twice daily) after food.
  4. Tablet Asthalin 2 mg 1--0--1 (twice daily) after food.
  5. Syrup Asthakind (cough syrup) 10ml-10ml-10ml.
  6. Ipravent Inhaler twice a day.

All the above medications have to be taken twice a day. She will get some sleep due to these medications. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

How to use the inhaler? Take the inhaler, remove the white mouth cap, keep the inhaler in the mouth, and while inhaling press the container downwards once, and breathe deeply while closing the mouth. Repeat the inhaler after two minutes. Like this, she has to do in the morning and at night.Please start medications as soon as possible. After 5 days, once her symptoms reduce, stop all the drugs and start the following drug:

Tablet Montair LC (Montelukast and Levocetirizine combination) 0-0-1 (at evening 7 PM) for one month. This drug also causes sleepiness.If wheezing comes again, the inhaler is enough. The inhaler is completely safe and does not cause addiction. She will get well soon.


The Probable causes:

Exacerbation due to dust, mist, cold climate, pollution and rain.

Differential diagnosis:

COPD - Chronic Obstructive Pulmonary Disease

Probable diagnosis:

Exacerbation of bronchial asthma

Preventive measures:

She has to wear a woolen cap which will cover her mouth, nose and ears while going outdoors.
She should always have the inhaler in hand and use it anytime if needed.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Do my X-rays show the beginnings of asthma or COPD?

Query: Hi doctor, I was diagnosed with bronchitis yesterday in the emergency room. Felt very weak and difficulty breathing and could not wait for my doctor appointment in two weeks. I have an unproductive cough for a month and a half and burning in my chest. Today very breathless when talking. Do these X-...  Read Full »

Why do I wake after sleeping with high heart rate and breathing problems?

Query: Hello doctor, I nearly wake up every night two to three hours after I go to bed. Symptoms are high heart rate (150 to 170) and breathing problems. My heart has been diagnosed and today I got an X-ray of my lung. What I think is strange. I only wake up, when I lie on my right side. I never woke up w...  Read Full »

Is Levolin inhaler safe to use in kids?

Query: Hello doctor, My physician has always suggested Budecort 100 mcg for my kid for four years and Levolin inhaler along with Montair LC kids tablet daily and some cough syrup since he is allergic. He is having a dry cough and Altacef is given sometimes if worse. The doctor in...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.